MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SHERLOCK 3CG BARD MYPICC KIT (4F) (SINGLE LUMEN) (TPS); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC SHERLOCK 3CG BARD MYPICC KIT (4F) (SINGLE LUMEN) (TPS); CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code Tissue Damage (2104)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been returned to the manufacturer for evaluation.A lot history review (lhr) of 18ab5884 showed no other similar product complaint(s) from this lot number.(b)(4).
 
Event or Problem Description
It was reported via medwatch "powerpicc inserted (b)(4) 2019.Received multiple chemo infusions.Upon removal 4 months later, picc line broke.Retained picc removed in or with right basilic vein cut down under local anesthesia.".
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, complaint and lot history, applicable previous investigation(s), labeling, applicable manufacturing records, and applicable fmea documents.Based on a review of this information, the following was concluded: the following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, and labeling.Based on a review of this information, the following was concluded: the complaint of a broken catheter was confirmed and the damage appeared to be associated with use.One 21.1 cm segment of single-lumen powerpicc tubing was returned for investigation.The 20 ¿ 41 cm marks were observed on the returned catheter segment.The catheter exhibited evidence of use.The distal end of the catheter segment exhibited a smooth, glossy, and striated surface, which is indicative of a sharp instrument cut.The proximal end of the catheter segment was rough, jagged, granular, and uneven, which is consistent with the reported break.Up to 7cm of surface cracking was observed at the proximal end of the tubing.A tactual investigation revealed whitening of the catheter material at the cracks when stretching the catheter.The observed damage is consistent with a break due to tensile stress.It was reported that the catheter broke during removal.Possible contributing factors of the resistance include material degradation, fibrin sheath formation, and venospasm.During the removal process, the catheter should be removed slowly.Excessive force should not be used.If resistance is felt, the removal process should be stopped.A warm compress should be applied and the removal procedure should resume after waiting 20-30 minutes.No further action is required because the reported event could not be related to a deficiency in product manufacture or deficiency while under correct product use.A lot history review (lhr) of 18ab5884 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported via medwatch "powerpicc inserted january 2019.Received multiple chemo infusions.Upon removal 4 months later, picc line broke.Retained picc removed in or with right basilic vein cut down under local anesthesia.".

Brand Name
POWERPICC SHERLOCK 3CG BARD MYPICC KIT (4F) (SINGLE LUMEN) (TPS)
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8850485
Report Number3006260740-2019-02259
Device Sequence Number16225502
Product Code LJS
UDI-Device Identifier00801741042966
UDI-Public(01)00801741042966
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 09/11/2019
Report Date (Section F) 07/10/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCK000170A
Device Lot Number18AB5884
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2019
Event Location Hospital
Date Report to Manufacturer07/10/2019
Initial Date Received by Manufacturer 07/10/2019
Supplement Date Received by Manufacturer08/21/2019
Initial Report FDA Received Date08/01/2019
Supplement Report FDA Received Date09/11/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age42 YR